Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 64, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 25, 2022, 7:00 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2022, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 25, 2022, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Pointe Coupee Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1989 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WGUS54 KLIX 260000
FFWLIX
LAC077-260230-
/O.NEW.KLIX.FF.W.0064.220826T0000Z-220826T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
700 PM CDT Thu Aug 25 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Western Pointe Coupee Parish in southeastern Louisiana...
* Until 930 PM CDT.
* At 700 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Livonia, Fordoche, Morganza, Lottie and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3091 9171 3090 9167 3085 9166 3084 9165
3084 9163 3075 9160 3073 9155 3050 9153
3050 9173 3071 9173 3078 9177 3083 9180
FLASH FLOOD...RADAR INDICATED
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:41 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 25, 3:41 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
341 PM CDT Thu Aug 25 2022
.SHORT TERM (Tonight through Saturday)...
The overall setup today is virtually the same as it was 24 hours
ago. A surface low that was centered near Shreveport drifted about
100 miles southeast to near Natchitoches. The stalled front east of
the low has shifted south south, now draped across southern and
coastal MS (hence the repetitive rain today). Radar shows one last
band moving across coastal MS and appears to be much more
progressive moving than storms earlier today. CAMs suggest this
should be the last main impact this aftn/tonight. The Flash Flood
Watch expires at 7pm and that timing should be good based on latest
radar trends. The question was as to whether a new watch was needed
for tomorrow. The MS Coast was the only area considered. It may be
as long as 24 hours until that area sees storms again and there
wasn't great agreement between models on what parts of the CWA that
will see the most rainfall. Therefore, not going with another watch
for tomorrow. Later shifts may see new data that suggests otherwise
and need to issue a FAA.
Saturday will be the beginning of change, but still the same for the
end user. What that means is the surface low and frontal boundary
nearby should be dissipated. In the upper levels, the upper trough
thats been situated east of the region will be lifting northeast.
The CWA will still have abundant moisture still in place. So while
there's no real focus for convection, daytime heating and plentiful
PW will support higher rain chances.
MEFFER
&&
.LONG TERM (Sunday through Wednesday)...
There really doesn't seem to be a dominant upper level pattern in
place across the CWA through this portion of the forecast period.
The Bermuda ridge will try to build in from the east for a day, then
trough comes in from the west to erode it (locally). Model PW
indicates a fairly steady southeasterly flow of 2"+ air. Even though
there won't be a focus for convection, lack of ridging aloft means
high daily convective coverage. While we won't be seeing 100%
coverage like we have been lately, probably still looking at 60-80%
most days.
MEFFER
&&
.AVIATION...
Widespread showers and isolated thunderstorms continue to track east
across the region. Most of the stronger convection is now along/east
of KASD to KMCB line. Once its east, most terminals only have a few
hours or less of potential rain impacts. The rest of the evening
will be MVFR to VFR ceilings. KMCB likely to see BR again tonight.
Models suggest a return of convection from west to east Friday mid-
morning onward.
MEFFER
&&
.Marine...
Numerous thunderstorms will continue to form over the nearshore
waters over the next several days mainly during the late night into
mid morning hours. Broad scale winds and seas will remain in a light
southerly flow of 5 to 10 knots and seas of 2 feet or less. The main
concern from any thunderstorms will be brief periods of gusty winds
up to around gale, frequent lightning, and the potential for a few
waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 84 70 86 / 40 80 30 80
BTR 74 87 73 88 / 40 90 30 80
ASD 73 87 73 89 / 40 90 30 80
MSY 76 85 75 88 / 60 90 30 80
GPT 74 85 73 87 / 70 90 40 70
PQL 73 85 72 87 / 70 90 40 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ034>037-039-047-
048-071-076-079>084.
GM...None.
MS...Flood Watch until 7 PM CDT this evening for MSZ068>071-077-
080>082.
GM...None.
&&In the hours before
Local storm report, Aug 25, 1:23 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM FLASH FLOOD 1 SW GAUTIER 30.38N 88.65W
08/25/2022 JACKSON MS BROADCAST MEDIA
STANDING WATER APPROXIMATELY 1 FT DEEP ALONG
CALLE DE FELIZ IN GAUTIER. RELAYED VIA
SOCIAL MEDIA.
&&
DMLocal storm report, Aug 25, 1:25 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD 3 E GULF PARK ESTATES 30.39N 88.70W
08/25/2022 JACKSON MS PUBLIC
FLOWING WATER COVERING OLD SPANISH TRAIL
NEAR THE RAILROAD CROSSING JUST EAST OF WEST
LANE.
&&
DMLocal storm report, Aug 25, 2:08 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 6 WNW BILOXI 30.44N 88.97W
08/25/2022 HARRISON MS BROADCAST MEDIA
MEDIA RELAYED PICTURES OF WATER UP TO 1-2
FEET ON BAYWOOD DR.
&&
JZSpecial weather statement, Aug 25, 2:12 PM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 PM CDT Thu Aug 25 2022
MSZ071-252000-
Walthall MS-
212 PM CDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of Walthall County
through 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, or near Kokomo, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tylertown, Salem and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
3113 9000 3113 8994 3112 8994 3111 8993
3102 9004 3115 9024 3135 9019 3135 9011
TIME...MOT...LOC 1912Z 227DEG 14KT 3119 9007
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FryeLocal storm report, Aug 25, 2:16 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 5 W BILOXI 30.39N 88.97W
08/25/2022 HARRISON MS BROADCAST MEDIA
VIDEO OF 1-2 FEET OF WATER ON HWY 90 NEAR
THE COLISEUM SHARED BY MEDIA.
&&
JZSpecial weather statement, Aug 25, 5:11 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
511 PM CDT Thu Aug 25 2022
LAZ067-252245-
Lower Lafourche LA-
511 PM CDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of southeastern
Lafourche Parish through 545 PM CDT...
At 510 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over Deep Lake and Catfish Lake
near Golden Meadow, or 8 miles south of Galliano, moving east at 15
mph.
HAZARD...Waterspouts and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Galliano and Golden Meadow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 2929 9034 2930 9033 2934 9035 2930 9035
2930 9038 2936 9038 2939 9041 2950 9015
2935 9013 2935 9014 2934 9013 2933 9014
2923 9011
TIME...MOT...LOC 2210Z 261DEG 14KT 2933 9034
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:26 AM CDT | Special Weather Statement | LIX | Saint Charles | 34 min |
| Aug 26, 6:01 AM CDT | Flood Watch | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint Tammany, Tangipahoa and 2 more | 13 hr |
| Aug 26, 6:51 AM CDT | Special Weather Statement | LIX | Plaquemines | 24 min |
| Aug 26, 7:17 AM CDT | Special Weather Statement | LIX | Plaquemines | 28 min |
| Aug 26, 8:43 AM CDT | Flash Flood Warning | LIX | Pointe Coupee | 82 min |
| Aug 26, 10:12 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 26, 11:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 26, 11:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 26, 11:37 AM CDT | Areal Flood Advisory | LIX | Tangipahoa, Washington | 62 min |
| Aug 26, 4:19 PM CDT | River Flood Warning | LIX | Saint Tammany | 3 days |
| Aug 26, 4:21 PM CDT | Areal Flood Advisory | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 26, 5:06 PM CDT | Areal Flood Advisory | LIX | Livingston, Saint Helena, Tangipahoa | 114 min |
| Aug 26, 6:17 PM CDT | Flash Flood Warning | LIX | East Feliciana | 73 min |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.